Skip to main content Accessibility help
×
Home
Hostname: page-component-99c86f546-pkshj Total loading time: 0.192 Render date: 2021-12-07T07:18:40.757Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

Anti-neutrophil cytoplasmic antibody-associated mucocutaneous allergic vasculitis with oral manifestations caused by propylthiouracil

Published online by Cambridge University Press:  29 June 2007

M. M. Sorribes*
Affiliation:
Department of Otorhinolaryngology, Gentofte University Hospital, DK-2900 Hellerup, Denmark.
N. R. Welinder
Affiliation:
Department of Otorhinolaryngology, Gentofte University Hospital, DK-2900 Hellerup, Denmark.
S.-E. Stangerup
Affiliation:
Department of Otorhinolaryngology, Gentofte University Hospital, DK-2900 Hellerup, Denmark.
*
Address for correspondence: Michael M. Sorribes, The Department of Otorhinolaryngology, Hillerød Hospital, Dyrehavevej 2, DK-3400 Hillerød, Denmark. Fax: +45 48 29 38 11
Get access

Abstract

A 49-year-old woman treated with increasing dosage of propylthiouracil (PTU) in order to control hyperthyroidism, developed progressive necrotic ulcers in the oral cavity, oropharynx and rhinopharynx and vasculitic ulcers on both auricular pinnae after a few days. The PTU treatment was immediately discontinued and the mucosal and skin manifestations resolved promptly. Laboratory findings, including anti-neutrophil cytoplasmic antibodies (ANCA), suggested allergic vasculitis. This is to our knowledge the first reported case of oral manifestations of PTU-induced allergic vasculitis.

Type
Clinical Records
Copyright
Copyright © JLO (1984) Limited 1999

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Dolman, K. M., Gans, R. O. B., Vervaat, T. J., Zevenbergen, G., Maingay, D., Nikkels, R. E., Dunker, A. M. J., Borne von dem, A. E. G. K., Goldschmeding, R. (1993) Vasculitis and antineutrophil cytoplasmic autoantibodies associated with propylthiouracil therapy. Lancet 342: 651652.CrossRefGoogle ScholarPubMed
Tanemoto, M., Miyakawa, H., Harai, J., Yago, M., Kitaoka, M., Uchida, S. (1995) Myeloperioxidase-antineutrophil cytoplasmic antibody positive crescentic glomerulonephritis complicating the cause of Graves disease: report of three adult cases. American Journal of Kidney Diseases 26(5): 774778.CrossRefGoogle Scholar
Vasily, D. B., Tyler, W. B. (1980) Propylthiouracil-induced cutaneous vasculitis. Journal of American Medical Association 243: 458461.CrossRefGoogle ScholarPubMed
Wing, S. S., Fantus, I. G. (1987) Adverse immunologic effects of antithyroid drugs. Canadian Medical Association Journal (Toronto) 136(2): 121127.Google ScholarPubMed
Yuasa, S., Hashimoto, M., Yura, T., Sumikura, T., Takahashi, N., Shoji, T., Uchida, K., Fujioka, H., Kihara, M., Matsuo, H. (1996) Antineutrophil cytoplasmatic antibodies (ANCA)-associated crescentic glomerulonephritis and propylthiouracil therapy. Nephron 73(4): 701703.CrossRefGoogle Scholar
5
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Anti-neutrophil cytoplasmic antibody-associated mucocutaneous allergic vasculitis with oral manifestations caused by propylthiouracil
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Anti-neutrophil cytoplasmic antibody-associated mucocutaneous allergic vasculitis with oral manifestations caused by propylthiouracil
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Anti-neutrophil cytoplasmic antibody-associated mucocutaneous allergic vasculitis with oral manifestations caused by propylthiouracil
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *